| Model Number |
K-202 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pneumothorax (2012); Respiratory Tract Infection (2420)
| Date of Event |
03/10/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the literature described "1.5- or 1.9 mm forceps (fb-233d or fb-231d)" and "1.95- or 2.55 mm gs (sg-200c or sg-201c)", olympus selected "k-202" as the representative device.This report is related to the following linked patient identifiers: ¿ (b)(6).The literature article is attached for additional information.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
Event or Problem Description
Olympus reviewed a literature titled "computed tomography bronchus sign subclassification during radial endobronchial ultrasound-guided transbronchial biopsy: a retrospective analysis." this was a retrospective study of consecutive patients who underwent radial endobronchial ultrasound transbronchial biopsy (rebus-tbb) for peripheral pulmonary lesions between november 2015 and october 2017.Patients with central pulmonary lesions (ppls) with evidence of endobronchial involvement, those who underwent re-examination for the same lesion, those with unknown final diagnosis due to loss at follow-up, and those with lack of evaluation by high resolution ct (hrct) imaging of lesions that were less than 1mm in thickness were excluded.The study concludes that ct bronchus sign subclassification may provide useful information to facilitate the selection of bronchoscopic techniques for accurate diagnosis of ppls.Rebus-tbb generally had an acceptable diagnostic performance in ct-bs group i.However, type ic is exceptional, and it may be useful to obtain larger samples with a 1.9 mm forceps (or consider cryoprobes).Rebus-tbb is not expected to provide sufficient diagnostic performance in ct-bs group ii; therefore, newer guided bronchoscopic techniques appropriate for each bronchus type should be considered.Overall, 9 patients presented with pneumothorax, among whom five required chest tube drainage and twenty-eight developed pulmonary infection.Type of adverse events/number of patients pneumothorax - 9 patients pulmonary infection - 28 patients.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.